# SDR AWXA200200431

- Difficulty date: May 17, 2002
- Submitted: May 20, 2002
- Operation: Air carrier
- Aircraft: N160AW
- Make and model: Boeing 737-3G7
- Aircraft serial: 23782
- Aircraft time: 45,963 hours, 33,643 cycles
- System (JASC): 3431 · Localizer/VOR System
- Part: Receiver
- Part number: 6223257001
- Part serial: 9854
- Condition: Defective
- Location: Vor/Ils System
- Part time: 20,182 hours, 12,438 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: J, B
- Precautionary procedure: K

## Discrepancy

LAX - BURNING SMELL - FLT 0102 - ON DESCENT INTO LAX INBOUND FROM LAS FLIGHT MANAGEMENT COMPUTER (FMC) FAIL MESSAGE APPEARED ON THE FMC.  SHORTLY AFTER THAT A SLIGHT BURNING ELECTRICAL SMELL WAS NOTICED, NAV INSTRUMENTS IN MANUAL ALSO FAILED.  BURNING SMELL WAS INTERMITTENT GOING AWAY AND COMING BACK APPROXIMATELY EVERY 3 SECONDS.  MAINTENANCE PERFORMED A BITE TEST ON FMC SYSTEM AND FOUND THE VOR /ILS NR 2 NAV RECEIVER FAULTING.  REPLACED THE NR 2 NAV RECEIVER, BITE CHECK WAS GOOD, NO FAULTS OR BURNING SMELL NOTED.
